Alert archive / Delaware / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

May 19, 2011Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at May 19, 2011, 9:29 PM EDT for Sussex County, Delaware. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2011, 9:29 PM EDT (01:29 UTC)
Expired
May 19, 2011, 10:30 PM EDT
In force
61 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 25 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2011-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2011-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WWUS81 KPHI 200129
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
929 PM EDT THU MAY 19 2011

DEZ003-004-200230-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
929 PM EDT THU MAY 19 2011

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF GEORGETOWN...MOVING EAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR GEORGETOWN...GUMBORO AROUND 945
PM...MILLSBORO...DAGSBORO AROUND 1000 PM...LONG NECK...MILLVILLE
AROUND 1015 PM...DEWEY BEACH AND REHOBOTH BEACH AROUND 1030 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM MAY PRODUCE SMALL HAIL.

LAT...LON 3847 7569 3865 7570 3884 7521 3880 7516
      3879 7511 3881 7509 3880 7507 3874 7507
      3865 7505 3863 7506 3860 7504 3845 7504

$$

PO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 19, 8:28 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, May 19, 8:28 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
828 PM EDT THU MAY 19 2011

.SYNOPSIS...
PERSISTENT LOW PRESSURE OVER THE EASTERN PORTION OF THE NATION
WILL REMAIN OVER THE REGION THROUGH FRIDAY BEFORE FINALLY MOVING
OFFSHORE FRIDAY NIGHT. HIGH PRESSURE WILL BUILD DOWN FROM THE
CANADIAN MARITIMES SATURDAY INTO SUNDAY. A WARM FRONT COULD BRING
SOME RAIN LATER SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THE MID LEVEL LOW WAS LOCATED OVER NORTH CENTRAL MARYLAND AROUND
800 PM, THE FEATURE IS EXPECTED TO PASS OVER THE PHILADELPHIA
METROPOLITAN AREA SHORTLY AFTER MIDNIGHT BEFORE MOVING UP TOWARD
NEW YORK CITY BY DAYBREAK.

BASED ON A LARGE SCALE CIRCULATION EVIDENT IN THE RADAR IMAGERY
AND ON SURFACE OBSERVATIONS, A SURFACE LOW WAS LOCATED OVER SALEM
COUNTY THIS EVENING. THE LOW IS FORECAST TO LIFT SLOWLY NORTHWARD,
REACHING NORTHERN NEW JERSEY LATE TONIGHT.

SEVERE THUNDERSTORM WATCH 307 WAS ALLOWED TO EXPIRE AT 800 PM.
WITH THE LOSS OF DAYTIME HEATING, THE THUNDERSTORM ACTIVITY WAS
DIMINISHING. HOWEVER, SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WILL CONTINUE IN OUR REGION OVERNIGHT.

TEMPERATURES SHOULD BE MOSTLY IN THE 50S LATE TONIGHT IN EASTERN
PENNSYLVANIA, NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
ONE MORE DAY OF THIS BEFORE WE SEE SOME IMPROVEMENT. THE PESKY
UPR LOW WILL FINALLY BEGIN TO EXIT STAGE RIGHT ON FRIDAY, BUT NOT
BEFORE THE STAGE IS SET FOR ANOTHER DAY WITH SHOWERS AND GENLY
AFTN/EVENING TSTMS, EVEN THOUGH THE ODDS MAY BE A BIT LESS THAN
THE PREV FEW DAYS. THE TROF IS OFF THE CST BY SAT MORNING AND HGTS
RISE AS A RIDGE BUILDS IN. THIS SHOULD MAKE SATURDAY A DRY AND
WARM DAY. SOME PRECIP COULD ARRIVE FOR THE SECOND HALF OF SUNDAY
AS A WARM FRONT MOVES TWD THE AREA EXTENDING FROM LOW PRES OVER
THE NRN PLAINS. THERE ARE STILL SOME TIMING DIFFS WRT THIS FRONT
AND THE ONSET OF PRECIP. THE ECMWF KEEPS THINGS DRY THROUGH THE
DAY ON SUN WHILE THE GFS WOULD HAVE SOME POPS FOR THE SECOND HALF
OF THE DAY. FOR NOW WILL JUST GO WITH SOME SCHC POPS AND WAIT TO
SEE WHAT LATER MDL RUNS DO.

AGAIN, GUID TEMPS LOOKED GOOD OVERALL, WITH A FEW TWEAKS HERE AND
THERE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ON SUNDAY NIGHT, A MID AND UPPER LEVEL RIDGE IS FORECAST TO
EXTEND OVER THE COASTAL WATERS. THE FEATURE SHOULD DRIFT OUT OVER
THE WESTERN NORTH ATLANTIC DURING THE EARLY PART OF THE NEW WEEK.
A MID LEVEL TROUGH IS EXPECTED TO BECOME ESTABLISHED OVER THE
MIDDLE PART OF THE COUNTRY DURING THE MID WEEK PERIOD.

AT THE SURFACE, A WARM FRONT MAY LIFT THROUGH OUR REGION ON
SUNDAY NIGHT. AS A RESULT, WE HAVE INCLUDED LOW CHANCE OR SLIGHT
CHANCE POPS AT THAT TIME. HIGH PRESSURE IS EXPECTED FOR MONDAY,
WITH DRY WEATHER CONDITIONS ANTICIPATED. A FRONTAL BOUNDARY FROM
THE NORTHWEST IS FORECAST TO APPROACH ON TUESDAY BEFORE SETTLING
INTO OUR REGION FOR WEDNESDAY AND THURSDAY. WE WILL CARRY LOW
CHANCE OR SLIGHT CHANCE POPS FOR TUESDAY AND WEDNESDAY, MAINLY
ACROSS OUR NORTHERN COUNTIES. WE WILL EXPAND THE CHANCE POPS
SOUTHWARD FOR THURSDAY IN ASSOCIATION WITH THE FRONT.

WITH THE GENERAL SOUTH TO SOUTHWEST FLOW, ABOVE NORMAL
TEMPERATURES ARE EXPECTED FROM MONDAY THROUGH THURSDAY ALONG WITH
AN INCREASE IN HUMIDITY.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO
AFFECT OUR REGION TONIGHT, AS LOW PRESSURE AT THE SURFACE AND
ALOFT PASSES OVER OUR REGION. UNTIL ABOUT 0600Z, IT APPEARS AS
THOUGH CONDITIONS WILL BE VFR OUTSIDE OF ANY PRECIPITATION.

WITH A FAIR AMOUNT OF LOW LEVEL MOISTURE, VISIBILITY VALUES MAY
DROP INTO THE MVFR RANGE FOR LATE TONIGHT AND EARLY FRIDAY
MORNING.

MAINLY VFR CONDITIONS ARE ANTICIPATED FOR FRIDAY. HOWEVER,
ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT OUR
REGION AND THEY MAY REDUCE CEILING AND VISIBILITY VALUES AT TIMES.

THE WIND SHOULD BEGIN TO FAVOR A WESTERLY DIRECTION, ESPECIALLY
ON FRIDAY, WITH SPEEDS GENERALLY LESS THAN 10 KNOTS.

OUTLOOK...
A RELATIVELY TRANQUIL PERIOD IS FORECAST FROM FRIDAY NIGHT
THROUGH TUESDAY. HIGH PRESSURE IS EXPECTED OVER THE WEEKEND. A
WARM FRONT MAY LIFT THROUGH OUR REGION ON SUNDAY NIGHT INTO EARLY
MONDAY AND IT COULD BRING SOME LIGHT RAIN ALONG WITH REDUCED
CEILING AND VISIBILITY VALUES. HIGH PRESSURE SHOULD REGAIN ITS
INFLUENCE OVER OUR REGION FOR MONDAY AFTERNOON INTO TUESDAY.

&&

.MARINE...
SCA FOR SEAS WITH SWELL DECAY NEAR 5 FT SLIPPING BELOW 5 FT FROM
S TO N DURING THE NIGHT. TIMING BELOW 5 FT AT 44009 NEAR 02Z.
TIMING ELSEWHERE BETWEEN 06Z AND 10Z FRIDAY.

NO MARINE HEADLINES ANTICIPATED FRIDAY OTRW THAN A POSSIBLY MWS
IN THE AFTN FOR AN ISOLATED TSTM. THOSE SHOWERS AND SCT TSTORMS
STRUGGLING TO REACH THE COAST TODAY SHOULD HAVE A BETTER CHANCE
TOMORROW.

NO HEADLINES EXPECTED THIS WEEKEND THRU MONDAY POSSIBLY TUESDAY.

&&

.HYDROLOGY...
RIVER FLOOD WARNINGS CONTINUE FOR THE PASSAIC BASIN.
ADDITIONALLY, SOME URBAN AND SMALL STREAM FLOODING AND EVEN SOME
FLASH FLOODING IS POSSIBLE WITH SLOW MOVING THUNDERSTORMS THROUGH
THE EVENING HOURS. HOWEVER, THE THREAT DOES NOT APPEAR TO BE
WIDESPREAD ENOUGH TO WARRANT A FLASH FLOOD WATCH.

&&

.TIDES/COASTAL FLOODING...
CFS WBIS FOR A MARGINAL POSSIBLE EXCEEDENCE OF TIDAL FS TONIGHT.
WITH THE SFC FLOW TURNING SOUTHERLY...THIS SHOULD RELEASE A BIT OF
THE BUILDUP OF SURGE ALONG THE COAST. IN-HOUSE TOOLS ARE FCSTG
SURGE DIMINISHING TO HALF THE MID THURSDAY AFTN VALUES FOR
TONIGHTS HIGH TIDE CYCLE.

THEREFORE...HALF OF THE PRIMARY TIDAL MONITORING SITES MAY EXCEED
THE MINOR TIDAL FS BY AROUND 0.1 FT TONIGHT AND THE OTHER HALF
NOT. CONFIDENCE IS BELOW AVG TO BE ASSURED OF EXCEEDENCE OVER A
WIDE AREA TONIGHT...THEREFORE CFS. THIS MIGHT BE UPGRADED LATER
BUT FOR NOW...MY CONFIDENCE ON WIDESPREAD COVERAGE OF AN EXTENSIVE
MINOR EVENT /EXCEEDENCE BY UP TO 0.2 FT/ FOR TONIGHT IS LESS THAN
80 PERCENT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT FRIDAY
     FOR ANZ450>453.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM EDT THIS
     EVENING FOR ANZ454-455.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...IOVINO
SHORT TERM...NIERENBERG
LONG TERM...IOVINO
AVIATION...IOVINO
MARINE...DRAG
HYDROLOGY...NIERENBERG
TIDES/COASTAL FLOODING...DRAG
Hazardous weather outlook, May 19, 8:05 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
805 PM EDT THU MAY 19 2011

NJZ001-007>010-012>015-PAZ054-055-060>062-067>069-202100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-
805 PM EDT THU MAY 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-202100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
805 PM EDT THU MAY 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>453-202100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
805 PM EDT THU MAY 19 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ454-455-202100-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
805 PM EDT THU MAY 19 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-202100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
805 PM EDT THU MAY 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 19, 6:53 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
653 PM EDT THU MAY 19 2011

DEZ003-MDZ020-200000-
CAROLINE MD-INLAND SUSSEX DE-
653 PM EDT THU MAY 19 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CAROLINE AND SUSSEX
COUNTIES...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTHEAST OF EASTON...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR BETHEL AROUND 710 PM...SEAFORD...
BLADES AROUND 715 PM...BRIDGEVILLE AROUND 725 PM...GREENWOOD AROUND
730 PM...SYCAMORE AROUND 735 PM AND GEORGETOWN AROUND 800 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 3865 7572 3867 7576 3867 7580 3869 7583
      3870 7587 3891 7537 3862 7523 3856 7572

PO
Special weather statement, May 19, 7:50 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
750 PM EDT THU MAY 19 2011

NJZ018-019-027-PAZ069-071-200045-
BUCKS PA-CAMDEN NJ-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
SOUTHEASTERN BURLINGTON NJ-
750 PM EDT THU MAY 19 2011

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...BURLINGTON...CAMDEN AND
PHILADELPHIA COUNTIES...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CAMDEN TO 11 MILES
SOUTHEAST OF CAMDEN TO 19 MILES NORTHEAST OF VINELAND...MOVING
NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR PHILADELPHIA...
GREENTREE...PENNSAUKEN...MARLTON AROUND 755 PM...WISSINOMING...MOUNT
LAUREL...RAMBLEWOOD...PALMYRA AROUND 800 PM...HOLMESBURG AND TACONY
AROUND 805 PM.

GUSTY WINDS WILL ACCOMPANY THESE STORMS ALONG WITH HEAVY RAIN THAT
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

LAT...LON 3993 7451 3970 7478 3978 7501 4000 7521
      4005 7514 4005 7512 4010 7507 4013 7502
      4014 7503 4025 7489 4014 7471

ROBERTSON
Special weather statement, May 19, 8:36 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
836 PM EDT THU MAY 19 2011

NJZ022-025-027-200130-
ATLANTIC NJ-COASTAL ATLANTIC NJ-SOUTHEASTERN BURLINGTON NJ-
836 PM EDT THU MAY 19 2011

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC AND BURLINGTON
COUNTIES...

AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ACROSS ATLANTIC AND SOUTHERN BURLINGTON
COUNTIES. THEY WERE MOVING NORTHEAST AT AROUND 15 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL PRODUCE SMALL HAIL.

LAT...LON 3937 7440 3935 7441 3929 7452 3930 7458
      3953 7491 3992 7448 3976 7439 3959 7439
      3955 7442 3949 7438 3949 7432 3946 7429

PO
Local storm report, May 19, 9:08 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
908 PM EDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     WATER SPOUT      CHESTERTOWN             39.22N  76.07W
05/19/2011                   KENT               MD   PUBLIC

            WATERSPOUT REPORTED NEAR THE KENT SCHOOL

1232 PM     TSTM WND DMG     CHURCH HILL             39.14N  75.98W
05/19/2011                   QUEEN ANNE'S       MD   EMERGENCY MNGR

            SHINGLES BLOWN OFF A HOUSE AND PLAYSTATION DAMAGE ON
            UNION CHURCH ROAD

0206 PM     HAIL             SMYRNA                  39.30N  75.61W
05/19/2011  M0.75 INCH       KENT               DE   TRAINED SPOTTER

0220 PM     HAIL             GLASGOW                 39.60N  75.75W
05/19/2011  M0.25 INCH       NEW CASTLE         DE   TRAINED SPOTTER

0230 PM     HAIL             OLEY                    40.39N  75.79W
05/19/2011  M1.00 INCH       BERKS              PA   TRAINED SPOTTER

0314 PM     HAIL             BREINIGSVILLE           40.54N  75.63W
05/19/2011  M0.50 INCH       LEHIGH             PA   TRAINED SPOTTER

0320 PM     HAIL             FOGELSVILLE             40.58N  75.63W
05/19/2011  M0.25 INCH       LEHIGH             PA   TRAINED SPOTTER

0354 PM     HAIL             1 N PHILADELPHIA        39.97N  75.16W
05/19/2011  M0.25 INCH       PHILADELPHIA       PA   TRAINED SPOTTER

            PEA SIZED HAIL REPORTED AT BROAD STREET.

0410 PM     HAIL             FORKS TWP               40.73N  75.22W
05/19/2011  E0.75 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

0417 PM     FLASH FLOOD      LOWER MOUNT BETHEL TWP  40.80N  75.17W
05/19/2011                   NORTHAMPTON        PA   EMERGENCY MNGR

            BRIDGE WASHED OUT DUE TO FLOODING ON DELAWARE DRIVE.

0425 PM     HAIL             WOODBINE                39.23N  74.81W
05/19/2011  M0.25 INCH       CAPE MAY           NJ   TRAINED SPOTTER

0452 PM     HAIL             WORTON                  39.27N  76.09W
05/19/2011  M0.25 INCH       KENT               MD   TRAINED SPOTTER

0502 PM     FLASH FLOOD      PLAINFIELD TWP          40.81N  75.26W
05/19/2011                   NORTHAMPTON        PA   EMERGENCY MNGR

            PA 115 CLOSED DUE TO FLOODING

0504 PM     FUNNEL CLOUD     QUAKER NECK LANDING     39.13N  76.10W
05/19/2011                   KENT               MD   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED IN THE OLD TOWN AREA.

0520 PM     FLASH FLOOD      STROUD TWP              40.96N  75.21W
05/19/2011                   MONROE             PA   TRAINED SPOTTER

            WIDESPREAD ROADWAY FLOODING ALONG AND AROUND U.S. 209
            AND PA 33.

0548 PM     HAIL             MIDDLETOWN              39.45N  75.71W
05/19/2011  E0.25 INCH       NEW CASTLE         DE   PUBLIC

0554 PM     FLASH FLOOD      WASHINGTON TWP          40.83N  75.20W
05/19/2011                   NORTHAMPTON        PA   EMERGENCY MNGR

            BRIDGE WASHED OUT DUE TO FLOODING AT CEDAR RD AND
            RICHMOND RD

0602 PM     HAIL             MIDDLETOWN              39.45N  75.71W
05/19/2011  M0.25 INCH       NEW CASTLE         DE   TRAINED SPOTTER

&&

EVENT NUMBER PHI1100141 PHI1100144 PHI1100136 PHI1100137 PHI1100138
PHI1100139 PHI1100140 PHI1100142 PHI1100143 PHI1100146 PHI1100145
PHI1100147 PHI1100152 PHI1100148 PHI1100149 PHI1100150 PHI1100153
PHI1100151

IOVINO
Special weather statement, May 19, 9:26 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
926 PM EDT THU MAY 19 2011

NJZ013-014-020-026-200300-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
926 PM EDT THU MAY 19 2011

...STRONG THUNDERSTORMS WILL AFFECT MONMOUTH AND OCEAN COUNTIES...

AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW THUNDERSTORMS ALONG THE BURLINGTON OCEAN COUNTY LINE MOVING
NORTHEAST AT 20 MPH. THESE THUNDERSTORMS WILL CONTINUE TO AFFECT
EASTERN OCEAN AND COASTAL MONMOUTH COUNTIES THROUGH 1100 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 4027 7397 4014 7402 3983 7407 3975 7412
      3977 7415 3977 7412 3980 7413 3982 7410
      3991 7409 3978 7417 3972 7415 3973 7413
      3969 7417 3960 7419 3951 7425 3950 7432
      3991 7443 4008 7437 4037 7396

PO
Special weather statement, May 19, 9:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
929 PM EDT THU MAY 19 2011

DEZ003-004-200230-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
929 PM EDT THU MAY 19 2011

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF GEORGETOWN...MOVING EAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR GEORGETOWN...GUMBORO AROUND 945
PM...MILLSBORO...DAGSBORO AROUND 1000 PM...LONG NECK...MILLVILLE
AROUND 1015 PM...DEWEY BEACH AND REHOBOTH BEACH AROUND 1030 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM MAY PRODUCE SMALL HAIL.

LAT...LON 3847 7569 3865 7570 3884 7521 3880 7516
      3879 7511 3881 7509 3880 7507 3874 7507
      3865 7505 3863 7506 3860 7504 3845 7504

PO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:36 PM EDTSpecial Weather StatementPHIAtlantic54 min
May 19, 9:26 PM EDTSpecial Weather StatementPHIOcean94 min
May 19, 11:23 PM EDTAreal Flood AdvisoryPHIHunterdon, Warren3 hr
May 20, 2:07 AM EDTAreal Flood AdvisoryPHIWarren3 hr
May 20, 3:30 AM EDTFlash Flood WatchPHIHunterdon, Morris, Somerset, Sussex, Warren15 hr
May 20, 11:59 AM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester, Monmouth46 min
May 20, 2:52 AM EDTSpecial Weather StatementPHIMonroe53 min
May 20, 5:45 PM EDTAreal Flood AdvisoryPHIBerks3 hr
May 20, 6:40 PM EDTSpecial Weather StatementPHIMonroe65 min
May 19, 10:14 PM EDTSevere Thunderstorm WarningPHICaroline, Talbot61 min
May 19, 11:11 PM EDTSpecial Weather StatementPHICaroline64 min
May 19, 11:27 PM EDTSpecial Weather StatementPHITalbot63 min
May 19, 11:48 PM EDTSpecial Weather StatementPHISussex57 min

Nearby

Special Weather Statements in Delaware, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.